What is this I'm hearing about actos? Just saw an advt which says it causes cancer of the bladder ??

nzingha
By nzingha Latest Reply 2012-02-20 12:42:49 -0600
Started 2011-12-26 16:43:28 -0600

go to
http://www.actosbladdercancer.co/

so what is humalog and lantos doing to our bodies because I know my body is reacting very weird to these 2 insuln and no amount of compensation will fix that.This is a very worrying situation. Has anyone on DC been affected ?Anyone who used to take this drug?


24 replies

tahoeTed
tahoeTed 2012-02-19 19:59:49 -0600 Report

Was on actos and avandia until they started the rumors. Have taken many others with side effects or no response. The one that did work (cant remember name) gave me such a diarehha problem that I didnt want to leave the house or sneeze. Doc kept trying to get me to take it but finally I got in his face and refused. Didn't like needles but went to insulin and no problems

nzingha
nzingha 2012-02-20 11:17:34 -0600 Report

i am so used to taking the insulin.. doesnt bother me injecting.. i just dont like how it makes me feel and my body doesnt like it either

edvel54
edvel54 2012-01-04 09:52:59 -0600 Report

I have taken both avandia & Actos and was taken off both when they started having bad press.
I was also taken off Metiformin after having my kidneys tested, It was bad news.

sonas
sonas 2011-12-27 05:49:43 -0600 Report

Nzingha i was on Lantus for at least 10 years and did not appear to have any bad effects on my health apart from keeping my BG levels stable during the next 24 hours
sorry to hear you are not happy with your medication

diabetes is one of those diseases that can drive us to question things keep well

Brendan(sonas)

nzingha
nzingha 2011-12-27 08:48:35 -0600 Report

no..ever since i started injecting that insulin, my face is puffy, my skin colour is changing, i feel all kinds of sensations inside my body, my eyes burn..it dictates to me when to eat and sometimes i am not even hungry and i have to be measuring what i eat even more.. i dont like medication period except vitamins.. plus i have hpb…ah well its life they say. i even feel high during and after eating..like i am on drugs… my body is just resisting everything even food it seems.. my #s r under control mostly but sometimes it jumps top all 210!.. i find that # soooo frighting it depresses me!

Anonymous
Anonymous 2012-02-19 20:52:51 -0600 Report

You have alot of issues in my following your posts, have you tried talking to your doctor about any of the discussions you start? Maybe you could benefit by talking to a counselor as you seem to worry about everything which is not good for you. Sometimes it takes talking to a professional in order to come to terms with your situation. You should be telling the doctor this and work together to come up with a working treatment plan and make changes as needed. It is your body and if you feel this way, then take action in the right direction. Get to the doctor!!!!

nzingha
nzingha 2012-02-20 11:18:54 -0600 Report

i am on to my docs and doing various tests…but this site is where people discuss things and i find it useful to do so

red flower lady
red flower lady 2012-02-20 12:29:49 -0600 Report

I'm thinking what anonymous may mean, is you keep wanting to compare your diabetes and med usag with everyone elses, and it doesn't work that way. If you say, hey my face is puffy and I use xyg drug, is this normal? Then we can reply with an answer or link. But when asking our readings and amount of meds etc.., this doesn't pertain to you as your body works differently. I also think because you have so many concerns the person is guiding you to talk to a diabetic counselor to have some of your concerns explained and put to rest so you aren't stressing?

Does that sound right:)

Oh, I never had any problems with the insulins you mentioned above.

swanieb
swanieb 2012-01-04 08:11:58 -0600 Report

Me too experience that . my face is so puffy, so different now . i'm on insulin 70/30 and metformin 1000mg 2x a day. my bs is controlled though. when my doctor prescribed me actos 15mg . i took it only for a week bec. i have edema in my legs…hope i will be taking different oral meds now instead of insulin . it hurts so much now…

sonas
sonas 2011-12-27 08:57:15 -0600 Report

so kind of you Nzingha to reply im no expert so would not dream of giving you any advice on how to manage those symptoms is your clinician helpful to you/ regards Brendan (sonas)

jigsaw
jigsaw 2011-12-26 19:25:03 -0600 Report

I was on Actos for close to a year! I no longer take it and have not experienced any negative side effects. I have a few friends that also took it for a while, stopped when the news about cancer hit the media, and have had no neg side effects so far. My endo claims that the odds of getting bladder cancer are slim but possible. Beware of claims about diabetic meds causing heart problems and kidney problems. Heart and kidney problems are commonly caused by diabetes. Makes it difficult to blame a medication for these conditions as stated to me by my primary. Also, most doctors would not prescribe Actos or Avandia (releated meds) to a patient with a known heart condition.

Ralph
Ralph 2011-12-26 20:55:08 -0600 Report

I took Actos for a year or so when I was first dignosed with type 2. I did not feel too good while taking it and had to get off of it when I lost my job and became disabled. It just cost too much. I am not taking metforming and doing great. I guess loosing my insurance helped me get a better med.

jigsaw
jigsaw 2011-12-27 06:24:57 -0600 Report

That's is terrific that you could eliminate meds and still do well! Are you taking Metformin, or did you stop that also?

Old-n-Grey-n-Wiser
Old-n-Grey-n-Wiser 2011-12-26 20:24:20 -0600 Report

"My endo claims that the odds of getting bladder cancer are slim but possible. Beware of claims about diabetic meds causing heart problems and kidney problems. Heart and kidney problems are commonly caused by diabetes."
I consider that a misleading statement!!
I had kidney failure About 8 years after I was DX as a diabetic, had full blood work for liver and kidney function's every 6 months, after being on Metformin all those years an adrenal specialist took me off as it was what was killing my kidneys, luckily it was caught before it damaged them beyond use.
Tom

2011-12-27 10:13:12 -0600 Report

Oh god. I've been on Metformin for 16.5 yrs, & I've never had my kidneys checked. Well it's now time to email my Dr & ask him why. Thx old&grey!!

jigsaw
jigsaw 2011-12-27 06:19:53 -0600 Report

oldangrey—————I hope your kidneys and the rest of you are doing well! Do you consider it misleading to say heart conditions and kidney failure can be complications caused by diabetes? It is unfortunate that you had kidney failure while taking Metformin. Many medications have the potential to cause serious side effects and conditions. Metformin has been around I believe for about 30 years or so. It is considered by many professionals in the field of medicine to be one of the safer meds available for diabetics. It is a fact that Metformin has helped many diabetics manage their bg successfully. However, I'm sure that like many meds, Metformin can have serious negative effects. Thats where (hopefully) our doctors and med pros come into play to monitor our response and reactions to any given med. I am sorry you had such a terrible experience, but that in itself is not enough to say it is a bad medication. It can be difficult and confusing to determine if a diabetic has had kidney failure caused by a medication or by the diabetes itself. It is suggested that Actos causes bladder cancer, but I have NEVER heard of diabetes causing bladder cancer!!!

nzingha
nzingha 2011-12-27 08:53:04 -0600 Report

metforfim has stopped working for me…gone the insulin- lantos and humalog routes now.. hate injecting tho i have gotten used to it.. something i could never imagine..lol! but i just flip out my pen and walllaaa..its over .. u do what u have to do in this life dont u..have a good day u all..!

Caroltoo
Caroltoo 2011-12-26 19:42:35 -0600 Report

I took Actos full stength for about a year, then started reducing my dosage…from 1 tablet down to half, then quarter. Now I have not taken any for 2 years. It is a scary thought. So far I'm not showing any symptoms, so I will continue to think positively.

mkhojh99
mkhojh99 2011-12-26 17:33:20 -0600 Report

I had a bad reaction to actos and only took it for a few weeks…it was puttin me into heart failure…i was swelling everywhere!!!!

Next Discussion: Happy Kwanzaa DC »